New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Carrie48
Veteran Member


Date Joined Mar 2010
Total Posts : 638
   Posted 7/19/2012 11:07 AM (GMT -6)   
I am a little confused on magnesium an have read conflicting things. Is magnesium good or bad for acid reflux? I was taking it before Magox400 but in thinking back, it was during a time when all these symptoms starting acting up so I cut them out of my diet. I was thinking of adding them back in but I am not sure what to do.

ericapeace2000
Forum Moderator


Date Joined Mar 2012
Total Posts : 990
   Posted 7/19/2012 12:34 PM (GMT -6)   
magnesium has helped me a great deal. I was having esophageal spasms that were very painful and the magnesium has helped with them. Magnesium is also in Gavsicon which is for heartburn. So for me, the magnesium has been helping me.
Diagnosed GERD, no other medical conditions (this one is enough)

drtinsac
Regular Member


Date Joined Apr 2012
Total Posts : 454
   Posted 7/21/2012 8:18 PM (GMT -6)   
On another forum (car related) I go to, someone posted a link about how PPIs can lead to magnesium deficiency. The person noticed that after taking magnesium for a few days, their pain symptom -- it was like joint pain or muscle pain or something -- went away.

So at that point I tried it; I had already bought a bottle of Magnesium Citrate I just wasn't taking it. But I had increased my dose of PPI to 40mg a day, now 80mg a day, and had experienced some neck stiffness that I'd never experienced before. A few days after starting the magnesium, it is basically gone.

Placebo effect or not, I don't know. But my gerd/lpr symptom (voice issues, tight throat, bitter taste in mouth) did not change when I started taking it. It certainly didn't make it worse.

So it would probably be worth a shot, especially if you have any unexplained stiffness or pain and are using a PPI.

mudmagnetmum
Veteran Member


Date Joined Apr 2011
Total Posts : 1532
   Posted 7/22/2012 4:07 PM (GMT -6)   
Yes, that's right about magnesium - too much leads to diarrhoea. How much it takes to cause that varies from person to person though. PPIs reduce the absorption of calcium, magnesium, zinc and iron, so it's possible we need to replenish all of them if on long term PPIs. One way of doing this is to take magnesium in the morning and calcium at night (when it is best absorbed). Zinc is also best taken at night. It's probably best to introduce new supplements one at a time and keep a diary, just in case they aggravate any symptoms !

MMM
New stuff: GERD, Recurrent cystitis/Overactive bladder
Lifelong stuff: Food allergies/intolerance, eczema, asthma
New Topic Post Reply Printable Version
Forum Information
Currently it is Thursday, October 23, 2014 4:13 PM (GMT -6)
There are a total of 2,249,631 posts in 250,251 threads.
View Active Threads


Who's Online
This forum has 157466 registered members. Please welcome our newest member, hmtalk.
481 Guest(s), 28 Registered Member(s) are currently online.  Details
schimbare, MissGigi, funnyplay, sashi, PeterDisAbelard., LymePickle, greyfox, Guardian7, zengrrl, atoska, Park12, chicagobulls11, Todd1963, j1ayjay, Redo-grandma, WAORGANY, Char999, InTheShop, Old Mike, paulroy, Munch, jf0310, SoulNHealing, pinky107, Dragonflydreamer, herefishy2001, Katmom, Squirm


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest  Follow HealingWell.com on YouTube
Advertisement
Advertisement

©1996-2014 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer